Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 19, 2017, 10:38 PM EDT for Stark County, Ohio. It took effect at Apr 20, 2017, 12:00 AM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2017, 10:38 PM EDT (02:38 UTC)
- In effect from
- Apr 20, 2017, 12:00 AM EDT
- Expired
- Apr 20, 2017, 11:20 AM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
128 WGUS41 KCLE 200238 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1038 PM EDT WED APR 19 2017 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-201038- /O.NEW.KCLE.FL.W.0031.170420T0400Z-170420T1520Z/ /NHSO1.1.ER.170420T0400Z.170420T0700Z.170420T0920Z.NO/ 1038 PM EDT WED APR 19 2017 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * until Thursday morning. * At 10 PM the stage was 8.4 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late tonight and rise to near 9.9 feet by early Thursday morning. The river will fall below flood stage by early Thursday morning. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
2 follow-up statements
208 WGUS81 KCLE 201036 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 636 AM EDT THU APR 20 2017 ...The flood warning continues for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-201836- /O.EXT.KCLE.FL.W.0031.000000T0000Z-170421T0237Z/ /NHSO1.1.ER.000000T0000Z.170420T1200Z.170420T2037Z.NO/ 636 AM EDT THU APR 20 2017 The flood warning continues for the Nimishillen Creek Near North Industry * until late this afternoon. * At 6:15 AM Thursday the stage was 9.7 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 9.8 feet this morning. The river will fall below flood stage late this afternoon. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. * At 8.0 feet...Creek out of banks. Threatening low lying roads between North Industry and Howenstine. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
293 WGUS81 KCLE 201516 FLSCLE ThompsonFLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1116 AM EDT THU APR 20 2017 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-201546- /O.CAN.KCLE.FL.W.0031.000000T0000Z-170421T0237Z/ /NHSO1.1.ER.000000T0000Z.170420T1130Z.170420T1353Z.NO/ 1116 AM EDT THU APR 20 2017 * At 10:15 AM Thursday the stage was 8.8 feet. * No flooding is currently forecast. * Flood stage is 9.0 feet. * At 9.5 feet...Flooding south of Canton from Ridge Avenue to Allenford. * At 8.0 feet...Creek out of banks. Threatening low lying roads between North Industry and Howenstine. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ Thompson
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 19, 9:37 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 19, 9:37 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 937 PM EDT Wed Apr 19 2017 .SYNOPSIS... A cold front will stall near Lake Erie tonight then a low will move northeast along the front near the eastern lakes Thursday night into Friday pulling the front southeast of the area. Another low will move up the Ohio valley on the weekend then high pressure will spread southeast into the region Monday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The heaviest rain is moving out of the county warning area. However additional light to moderate rainfall will keep water levels elevated across the region, especially for locations from Cuyahoga county southeastward to Stark county. Otherwise the trend should be slowly downward for the rainfall intensity and strength of the thunderstorms. Previous Discussion... A cold front sagging sse into the cwa will be the focus for shra and tsra to develop and work ese across the area tonight. There is a marginal risk that some of the storms could be severe and rainfall will be locally heavy. Recently drier conditions should act to limit the flooding potential. Lows tonight will range from around 50 near the lakeshore to around 60 in the south. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... A slow moving upper trough over the northern plains will shift east across the lakes thru fri inducing a surface low to move along the frontal boundary. The front should lift back north of Lake Erie thu then a cold front will be pulled se thru the area thu night and fri. The approaching front late thu should lead to the most unstable airmass and best dynamics leading to the best severe threat thu into thu night. Damaging winds and large hail will be the main severe threat with a lesser threat for tornadoes. Locally heavy rain will likely occur and could lead to some localized flood issues but most of the storms will be fast moving which should help to limit the flood threat. The passage of the cold front thu night will end the severe threat along with tapering the rain threat to just a slight chc for shra in the far eat by daybreak fri. After highs mostly in the 70s on thu the cooler air spreading in behind the front will lead to highs fri in the 50s to lower 60s, then lows fri night in the upper 30s to lower 40s and by Sat highs should only be mainly in a 50 to 55 range. A system moving up the oh valley will probably spread some shra back north into the cwa sat and sat night but its possible the shra may not make it as far north as Lake Erie. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The extended forecast continues to look fairly quiet. The extended guidance is in good agreement on a low pressure system exiting the Tennessee Valley by Sunday morning giving way to Canadian high pressure by Sunday night. This incoming high should both clear out any precipitation but also cool down the area for Sunday night into Monday with northerly flow dominant over the area. This high will slide east on Monday and southerly flow on the back side will allow for temperatures to recover. Meanwhile, a low pressure system will move through the northern lakes on Tuesday night into Wednesday. This low will attempt to extend a cold front across the area on Wednesday, but this front may just remain off to the north, so have left off any precipitation chances in the forecast. Wednesday looks warmer than Tuesday with the area remaining on the warm sector side of the low, but went with a conservative blend to start for now. && .AVIATION /00Z Thursday THROUGH Monday/... Convection will continue to move across the region through the evening. IFR conditions are occurring in the thunderstorms with the intense rainfall. A period of MVFR ceilings will likely proceed and briefly follow any of the heavy downpours. As these thunderstorms end from nw to se through midnight we should at least have a brief period of low end vfr. As we approach sunrise it becomes uncertain if we will see some a period of fog or just low clouds. For now we are going to lean toward a MVFR ceiling with the fog remaining in the 3 to 5 mile range. Outflow from the thunderstorms will make it difficult to pick a wind direction through midnight. After midnight winds should become light northeast to east then swing quickly around to the southwest on Thursday as the warm front lifts back across Lake Erie. The southwesterly winds will gradually increase with gusts to 25 to 30 knots spreading west to east across the region. OUTLOOK...Non-VFR Thu night in scattered showers and thunderstorms. Non-VFR possible Sat into Sun. && .MARINE... A cold front is approaching Lake Erie this afternoon and will stall over northern Ohio later tonight. Flow ahead of this front will be from the southwest with the flow becoming variable with the frontal passage. Showers and thunderstorms are likely this afternoon and evening with the approaching front and stronger gusts and waves are possible with any convection on the lake. This front will re-emerge north as a warm front on Thursday and stronger southwesterly flow will return on Thursday afternoon, gusts to 25 knots are possible but thinking that winds will remain below SCA criteria. Low pressure over the northern lakes will extend a cold front across the lake early Friday morning abruptly shifting the winds to the west/northwest at 15 to 20 knots. A small craft advisory may be needed for Friday with the northwest flow behind the front. Winds will veer around to the north and then northeast on Saturday ahead of a low moving through the Tennessee River Valley before high pressure moves back in on Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Adams/Mullen SHORT TERM...Adams LONG TERM...Sefcovic AVIATION...Mullen MARINE...Sefcovic
Hazardous weather outlook, Apr 19, 4:50 AM EDT, 17 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 450 AM EDT Wed Apr 19 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200900- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 450 AM EDT Wed Apr 19 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Showers and thunderstorms are possible this afternoon and this evening across northern Ohio and northwest Pennsylvania. Heavy rainfall is possible with these storms. There is a marginal risk for severe weather, with isolated strong winds and large hail possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected to develop and move east across the area Thursday afternoon and evening. There is a slight risk for severe weather roughly west of a Mount Gilead to Ashtabula line, and a marginal risk east of this line. Thunderstorms may produce damaging winds and large hail, especially in the slight risk area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-200900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 450 AM EDT Wed Apr 19 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 19, 8:04 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL ATTICA 41.07N 82.88W
04/19/2017 E1.25 INCH SENECA OH PUBLIC
MULTIPLE REPORTS OF QUARTER TO HALF DOLLAR
SIZED HAIL. TIME ESTIMATED FROM RADAR.
&&
CLMSpecial weather statement, Apr 19, 8:09 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Cleveland OH
809 PM EDT WED APR 19 2017
OHZ008>010-018>020-028>031-200100-
Seneca-Crawford-Huron-Erie-Richland-Medina-Sandusky-Lorain-Ashland-
Wayne-
809 PM EDT WED APR 19 2017
...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL MOVE
THROUGH NORTH CENTRAL OHIO...
At 806 PM EDT, radar indicated an area of thunderstorms that were
located along a line extending from 7 miles northeast of Fostoria to
to near Greenwich to near Rittman. Movement was east at 55 mph.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Half inch hail is also possible with these storms.
Locations impacted include...
Medina, Tiffin, Norwalk, Fremont, Fostoria, Brunswick, Wadsworth,
Bellevue, Grafton, Rittman, Clyde, Willard, Wellington, Doylestown,
Lodi, New London, Creston, Plymouth, West Salem and Green Springs.
LAT...LON 4136 8341 4129 8188 4127 8188 4128 8169
4099 8169 4098 8165 4089 8165 4087 8185
4097 8311 4099 8311 4099 8342
TIME...MOT...LOC 0006Z 257DEG 47KT 4122 8329 4091 8183
SefcovicLocal storm report, Apr 19, 8:33 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG 3 NE RAVENNA 41.19N 81.19W
04/19/2017 PORTAGE OH LAW ENFORCEMENT
A ROOF WAS TORN OFF AND TOOK OUT SOME
POWERLINES. TIME ESTIMATED FROM RADAR.
&&
CLMLocal storm report, Apr 19, 8:49 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 E RAVENNA 41.16N 81.16W
04/19/2017 E0.88 INCH PORTAGE OH PUBLIC
NICKEL SIZED HAIL AND WIND GUSTS TO AROUND
40 MPH. TIME ESTIMATED FROM RADAR.
&&
CLMLocal storm report, Apr 19, 9:03 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EDT WED APR 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 1 SSW BROOKLYN 41.42N 81.76W
04/19/2017 CUYAHOGA OH PUBLIC
WATER HALF WAY UP CAR DOORS WHERE BIG CREEK
CROSSES BROOKPARK RD.
&&
CLMSpecial weather statement, Apr 19, 9:30 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Cleveland OH 930 PM EDT WED APR 19 2017 OHZ006-017-200215- Wood-Hancock- 930 PM EDT WED APR 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WOOD AND NORTHERN HANCOCK COUNTIES... At 930 PM EDT, a strong thunderstorm was located near Deshler, or 14 miles southwest of Bowling Green, moving east at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Findlay, Fostoria, North Baltimore, McComb, Arcadia, Van Buren, Bradner, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville, Custar, West Millgrove, Milton Center and Bairdstown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4132 8388 4134 8342 4104 8342 4113 8388 TIME...MOT...LOC 0130Z 278DEG 34KT 4122 8383 Sefcovic
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:09 PM EDT | Special Weather Statement | CLE | Huron, Medina, Seneca | 51 min |
| Apr 19, 9:06 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 5 hr |
| Apr 19, 9:30 PM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Apr 20, 8:23 AM EDT | Special Marine Warning | CLE | 37 min | |
| Apr 20, 10:46 AM EDT | Special Weather Statement | CLE | Ashtabula | 29 min |
| Apr 20, 4:13 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 47 min |
| Apr 20, 5:19 PM EDT | Special Weather Statement | CLE | Sandusky | 41 min |
| Apr 20, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 39 min |
| Apr 20, 6:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Apr 20, 6:56 PM EDT | Special Weather Statement | CLE | Lucas | 49 min |
| Apr 20, 7:20 PM EDT | Special Marine Warning | CLE | 85 min |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.